Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 204, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 1998, 7:37 AM CDT for Hickory County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 7:37 AM CDT (12:37 UTC)
- Expired
- Jul 27, 1998, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Hickory County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 271238 FFWSGF MOC085-271630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 737 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN HICKORY COUNTY IN CENTRAL MISSOURI * UNTIL 1130 AM CDT * AT 730 AM DOPPLER RADAR INDICATED A VERY HEAVY RAIN ACROSS EXTREME NORTHERN HICKORY COUNTY NEAR CROSS TIMBERS. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. * STRONG THUNDERSTORMS CONTINUE TO FALL OVER EXTREME NORTHERN HICKORY COUNTY NEAR CROSS TIMBERS. A VOLUNTEER WEATHER OBSERVER REPORTS 1.40 INCHES OF RAIN 2 MILES NORTH OF CROSS TIMBERS SINCE 530 AM. A PLACE THAT HISTORICALLY FLOODS IS IN NORTHEAST HICKORY COUNTY NEAR STARKS CREEK ON HIGHWAY P 1.2 MILES WEST OF ROUTE F. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:45 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 27, 2:45 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT SUN JUL 26 1998 WELL...YET ANOTHER NIGHT OF MCS ACTIVITY...5 NIGHTS IN A ROW... SHORT AFD DUE TO TWO AREAS OF CONVECTION. BRIAN KORTY AT NCEP WAS CORRECT WITH 94Q FCST THAT MCS OVR SRN KS WOULD BEGIN MERGING UP WITH S CNTRL TSRA DEVLOPMENT WITH COLD TOPS BEGINNING IN EARNEST. PROFILERS HAVE GREATLY INCREASED OVR LAST 3-4 HRS. 500M IS 30 KTS OVR OK AND THIS WAA PATTERN IS SUPPLYING PLENTY OF THETA E ADVECTION INTO AN ALREADY SUPER MOIST AIR MASS. PRECIPITABLE WATER VALUES CONTINUE TO AVERAGE BTWN 1.75 AND 2 INCHES...130-15% OF NORMAL. FCST PROB OF PD...TEMPS AND MON NGT POPS FCST... LOOKS ACADEMIC THAT AREA WL RECEIVE AM PCPN. S CNTRL MO INTIALLY...THEN NEXT COMPLEX WL MERGE & SPREAD OUT. LATEST RUC INCR LLVL JET THIS AM. ETA WHICH INTIALIZED BETTER HAS 35-40 K INDEX. HOWEVER WITH LOW STRATUS AND FOG ATTM & THICK CI/CS SHIELD AFTER PCPN...TEMPS WL HAVE A HIGH SPECTRUM WIDTH. WL USE ETS 2M GARP TEMPS AND TWEEK JUST A HAIR OR TWO. TNGT...LOOKS LIKE MCS WL BE MUCH FURTHER N AND AFFECT I70 CORRIDOR. WL USE 30 POP GUIDANCE FOR TNGT FOR SGF/JLN WITH 40-50% IN VIH/AIZ. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES): BUSY WITH WX...AND HAVE ALREADY COORDINATED FCST WITH TED S...SO PLEASE WAIT TO ZFP ISSUANCE. FFA WL BE IN ENTIRE AREA FOR THIS AM. CCF SGF CE 080/069 089/072 091 04633 JLN EB 084/073 092/073 094 04733 GORDONh
In the hours before
Special weather statement, Jul 27, 4:00 AM CDT, 3 hours 37 minutes before
MOZ055>058-071-083-271200- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT MON JUL 27 1998 FLASH FLOOD WARNING IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 7 AM... ...IN MISSOURI... BENTON DENT MARIES MILLER MORGAN PHELPS A FLASH FLOOD WARNING IS IN EFFECT FOR AREAS GENERALLY NORTH OF A FRISTOE TO OSAGE BEACH TO JEROME TO MONTAUK STATE PARK LINE UNTIL 7 AM. CLUSTERS OF THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI AND ARE PRODUCING MODERATE TO HEAVY RAINFALL. RAINFALL AMOUNTS BETWEEN 130 AM AND 330 AM WERE NEARLY 2 INCHES FROM PALO PINTO TO LINCOLN IN BENTON COUNTY...AROUND 1 INCH FROM STOVER TO EXCELSIOR IN MORGAN COUNTY...AROUND 1 INCH FROM SPRING GARDEN TO MARYS HOME IN MILLER COUNTY...AND NEARLY 2 INCHES FROM LAKE SPRING TO BANGER TO SLIGO IN DENT COUNTY. WITH FURTHER THUNDERSTORM DEVELOPMENT TO THE NORTHWEST...FLASH FLOODING IS LIKELY ALONG THE OSAGE RIVER BASIN IN BENTON... ...MORGAN AND MILLER COUNTIES. FLASH FLOODING IS ALSO LIKELY ALONG THE LITTLE MARIES RIVER AND GASCONADE RIVER BASINS IN MARIES COUNTY AND FROM ROLLA TO LAKE SPRING TO SLIGO TO ST JAMES IN PHELPS TO DENT COUNTIES. IF YOU LIVE ALONG A CREEK...STREAM...VALLEY OR ARE OUTDOORS CAMPING...MOVE TO HIGHER GROUND IMMEDIATELY. THE CITY OF ROLLA WILL LIKELY EXPERIENCE URBAN FLOODING...ESPECIALLY NEAR THE BEAVER CREEK WEST OF ROLLA. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. GORDO>N
Special weather statement, Jul 27, 4:00 AM CDT, 3 hours 37 minutes before
MOZ055>058-071-083-271200- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT MON JUL 27 1998 FLASH FLOOD WARNING IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 7 AM... ...IN MISSOURI... BENTON DENT MARIES MILLER MORGAN PHELPS A FLASH FLOOD WARNING IS IN EFFECT FOR AREAS GENERALLY NORTH OF A FRISTOE TO OSAGE BEACH TO JEROME TO MONTAUK STATE PARK LINE UNTIL 7 AM. CLUSTERS OF THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI AND ARE PRODUCING MODERATE TO HEAVY RAINFALL. RAINFALL AMOUNTS BETWEEN 130 AM AND 330 AM WERE NEARLY 2 INCHES FROM PALO PINTO TO LINCOLN IN BENTON COUNTY...AROUND 1 INCH FROM STOVER TO EXCELSIOR IN MORGAN COUNTY...AROUND 1 INCH FROM SPRING GARDEN TO MARYS HOME IN MILLER COUNTY...AND NEARLY 2 INCHES FROM LAKE SPRING TO BANGER TO SLIGO IN DENT COUNTY. WITH FURTHER THUNDERSTORM DEVELOPMENT TO THE NORTHWEST...FLASH FLOODING IS LIKELY ALONG THE OSAGE RIVER BASIN IN BENTON... ...MORGAN AND MILLER COUNTIES. FLASH FLOODING IS ALSO LIKELY ALONG THE LITTLE MARIES RIVER AND GASCONADE RIVER BASINS IN MARIES COUNTY AND FROM ROLLA TO LAKE SPRING TO SLIGO TO ST JAMES IN PHELPS TO DENT COUNTIES. IF YOU LIVE ALONG A CREEK...STREAM...VALLEY OR ARE OUTDOORS CAMPING...MOVE TO HIGHER GROUND IMMEDIATELY. THE CITY OF ROLLA WILL LIKELY EXPERIENCE URBAN FLOODING...ESPECIALLY NEAR THE BEAVER CREEK WEST OF ROLLA. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. GORDO>N
Special weather statement, Jul 27, 6:11 AM CDT, 1 hour 26 minutes before
MOZ055>058-069>071-083-271630- FLASH FLOOD STATEMENT...CORRECTED FOR WORDING NATIONAL WEATHER SERVICE SPRINGFIELD MO 611 AM CDT MON JUL 27 1998 FLASH FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT MARIES MILLER MORGAN PHELPS PULASKI LOCALLY HEAVY RAIN CONTINUES TO FALL FROM STRONG THUNDERSTORMS OVER MOST OF CENTRAL AND SOUTH CENTRAL MISSOURI. RAINFALL AMOUNTS HAVE BEEN AVERAGING BETWEEN A HALF TO AS MUCH AS ONE AND A QUARTER INCHES PER HOUR. SINCE 11 PM OVER 4 INCHES HAS FALLEN OVER THE BOSS AND HOWES MILL AREA OF EASTERN DENT COUNTY. PERSONS IN AREAS ALONG HIGHWAY 32 FROM FROM BOSS TO HOWES MILL SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. OVER 2 INCHES OF RAIN HAS FALLEN IN THE LAKE OF THE OZARKS STATE PARK AREA AND AROUND 2 AND ONE HALF INCHES HAS NEAR LINCOLN AREA OF NORTH CENTRAL BENTON COUNTY. LOW LYING AREAS AROUND COLE CAMP CREEK...WILLIAMS CREEK AND INDIAN CREEK WILL LIKELY EXPERIENCE FLASH FLOODING. THUNDERSTORMS CONTINUE TO DEVELOP BACK TO THE WEST-NORTHWEST. THIS WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH AT LEAST MID-MORNING. DUE TO THE SATURATED GROUND FROM THIS PAST WEEKENDS HEAVY RAINFALL...FLASH FLOODING IS LIKELY. CITY STREET FLOODING MAY OCCUR IN URBAN AREAS SUCH AS ROLLA...FORT LEONARD WOOD...ELDON...AND WARSAW. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING. GORDON
Special weather statement, Jul 27, 6:11 AM CDT, 1 hour 26 minutes before
MOZ055>058-069>071-083-271630- FLASH FLOOD STATEMENT...CORRECTED FOR WORDING NATIONAL WEATHER SERVICE SPRINGFIELD MO 611 AM CDT MON JUL 27 1998 FLASH FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT MARIES MILLER MORGAN PHELPS PULASKI LOCALLY HEAVY RAIN CONTINUES TO FALL FROM STRONG THUNDERSTORMS OVER MOST OF CENTRAL AND SOUTH CENTRAL MISSOURI. RAINFALL AMOUNTS HAVE BEEN AVERAGING BETWEEN A HALF TO AS MUCH AS ONE AND A QUARTER INCHES PER HOUR. SINCE 11 PM OVER 4 INCHES HAS FALLEN OVER THE BOSS AND HOWES MILL AREA OF EASTERN DENT COUNTY. PERSONS IN AREAS ALONG HIGHWAY 32 FROM FROM BOSS TO HOWES MILL SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. OVER 2 INCHES OF RAIN HAS FALLEN IN THE LAKE OF THE OZARKS STATE PARK AREA AND AROUND 2 AND ONE HALF INCHES HAS NEAR LINCOLN AREA OF NORTH CENTRAL BENTON COUNTY. LOW LYING AREAS AROUND COLE CAMP CREEK...WILLIAMS CREEK AND INDIAN CREEK WILL LIKELY EXPERIENCE FLASH FLOODING. THUNDERSTORMS CONTINUE TO DEVELOP BACK TO THE WEST-NORTHWEST. THIS WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH AT LEAST MID-MORNING. DUE TO THE SATURATED GROUND FROM THIS PAST WEEKENDS HEAVY RAINFALL...FLASH FLOODING IS LIKELY. CITY STREET FLOODING MAY OCCUR IN URBAN AREAS SUCH AS ROLLA...FORT LEONARD WOOD...ELDON...AND WARSAW. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING. GORDON
Special weather statement, Jul 27, 7:00 AM CDT, 37 minutes before
MOZ055>058-069>071-083-271630- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CDT MON JUL 27 1998 FLASH FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT MARIES MILLER MORGAN PHELPS PULASKI LOCALLY HEAVY RAIN CONTINUES TO FALL OVER MOST OF SOUTH CENTRAL MISSOURI. RAINFALL AMOUNTS HAVE BEEN AVERAGING BETWEEN A HALF TO AS MUCH AS ONE AND A QUARTER INCHES PER HOUR. TROOP I OF THE MISSOURI HIGHWAY PATROL REPORTS THAT HIGHWAY 68 NORTH OF SALEM HAS WATER OVER THE ROADWAY IN TWO LOCATIONS IN DENT COUNTY. WATER IS ALSO OVER HIGHWAY 32 EAST OF SALEM NEAR HOWES MILL. RADAR INDICATES 4.5 INCHES OF RAIN HAS FALLEN ON EASTERN DENT COUNTY SINCE MIDNIGHT. BENTON COUNTY SHERIFF REPORTS URBAN STREET FLOODING INSIDE THE TOWN OF WARSAW. DEPUTIES ARE TRAVELING AROUND BENTON COUNTY AT THIS TIME TO CHECK ON LOW WATER BRIDGE CROSSINGS AND OTHER LOW SPOTS. PHONE CALLS TO OTHER SHERIFF OFFICES REPORT NO FLOODING. HOWEVER BASED ON RADAR ESTIMATES AND THE EXCESSIVE RAINFALL OVER THE WEEKEND...FLASH FLOODING IS LIKELY OCCURRING THROUGHOUT THE LAKE OF THE OZARKS REGION AND OVER TO TRUMAN LAKE REGION THROUGH 1130 AM. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. A FLtASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING. GORDON
Special weather statement, Jul 27, 7:00 AM CDT, 37 minutes before
MOZ055>058-069>071-083-271630- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CDT MON JUL 27 1998 FLASH FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT MARIES MILLER MORGAN PHELPS PULASKI LOCALLY HEAVY RAIN CONTINUES TO FALL OVER MOST OF SOUTH CENTRAL MISSOURI. RAINFALL AMOUNTS HAVE BEEN AVERAGING BETWEEN A HALF TO AS MUCH AS ONE AND A QUARTER INCHES PER HOUR. TROOP I OF THE MISSOURI HIGHWAY PATROL REPORTS THAT HIGHWAY 68 NORTH OF SALEM HAS WATER OVER THE ROADWAY IN TWO LOCATIONS IN DENT COUNTY. WATER IS ALSO OVER HIGHWAY 32 EAST OF SALEM NEAR HOWES MILL. RADAR INDICATES 4.5 INCHES OF RAIN HAS FALLEN ON EASTERN DENT COUNTY SINCE MIDNIGHT. BENTON COUNTY SHERIFF REPORTS URBAN STREET FLOODING INSIDE THE TOWN OF WARSAW. DEPUTIES ARE TRAVELING AROUND BENTON COUNTY AT THIS TIME TO CHECK ON LOW WATER BRIDGE CROSSINGS AND OTHER LOW SPOTS. PHONE CALLS TO OTHER SHERIFF OFFICES REPORT NO FLOODING. HOWEVER BASED ON RADAR ESTIMATES AND THE EXCESSIVE RAINFALL OVER THE WEEKEND...FLASH FLOODING IS LIKELY OCCURRING THROUGHOUT THE LAKE OF THE OZARKS REGION AND OVER TO TRUMAN LAKE REGION THROUGH 1130 AM. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. A FLtASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:00 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Dent, Phelps | 4 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.